MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN055260
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported air entered the dialysis circuit.The "fixation ring (luer hub) was not positioned correctly and thus was not properly providing the seal (leak)".The luer hub and ring were replaced.No patient harm was reported.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one connector assembly and a portion of the green sleeve from a chronic hemodialysis set for analysis.Signs of use in the form of biological material was observed on the connector assembly.Visual analysis of the connector assembly revealed that the green sleeve was damaged and was located over the threads of the connector assembly.The damage to the sleeve seems consistent with the sleeve becoming pinched between the threads and the compression fitting.It is possible for the observed damage to contribute to leaking at the juncture between the catheter body and the connector assembly; however, this cannot be officially confirmed without the rest of the sleeve, the compression fitting, and the catheter body returned for analysis.No other defects or anomalies were observed with the returned device.The arterial and venous extension lines were flushed with a lab inventory syringe.No defects or anomalies were observed as the fluid exited out of the respective cannulas.The cannulas were occluded at the distal end and the extension lines were flushed a second time.No leaks or anomalies were observed.The damaged green sleeve was removed from the assembly, and a lab inventory compression fitting and green sleeve were inserted over the cannulas.No defects or anomalies were observed as the sleeve/fitting threaded completely onto the connector assembly as intended.No threads from the connector assembly were visible.High pressure leak testing could not be performed as the green sleeve, connector fitting, nor the catheter body were returned for analysis.Performed per ifu statement, "flush catheter thoroughly with normal saline to remove residual blood, post-treatment and before instilling heparin".A device history record review was performed, and a relevant finding was identified.A non-conformance was initiated for batches 13p20k0207 and 13p20j0679 to address a damaged compression cap/fitting.Despite this, it cannot be confirmed if this is the same issue involved with this complaint as the connector fitting , green sleeve, and catheter body were not returned for analysis.The ifu provided with the kit informs the user, "slide threaded compression cap over compression sleeve towards hub connection assembly with compression sleeve seated completely inside".The ifu also states, "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".The report of a luer hub/fitting connection leak could not be confirmed through complaint investigation.Visual analysis revealed that the green sleeve was damaged and was over the connector assembly threads.This could have contributed to additional damage/leaking at the connection point; however, this cannot be confirmed and without the entire green sleeve and connector tubing returned for analysis.Functional testing did not reveal any defects or anomalies with the connector tubing; however, high-pressure leak testing could not be performed without the catheter body available for analysis.A device history record review was performed, and a relevant finding was identified.Based on the customer report and the sample received, the root cause cannot be confirmed without the entire assembly returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13529261
Report Number9680794-2022-00092
Device Sequence Number17474042
Product Code MSD
UDI-Device Identifier30801902155956
UDI-Public30801902155956
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2023
Device Model NumberIPN055260
Device Catalogue NumberCS-15232-X
Device Lot Number13F20K0877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown